Alert archive / Washington / Wind Chill Advisories in 2023

Wind Chill Advisory 2, NWS Spokane, WA

February 22, 202310 counties in Washington; 6 counties in Idaho

NWS Spokane, WA issued this wind chill advisory at Feb 22, 2023, 4:59 AM PST for 10 counties in Washington; 6 counties in Idaho. It took effect at Feb 22, 2023, 10:00 PM PST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2023, 4:59 AM PST (12:59 UTC)
In effect from
Feb 22, 2023, 10:00 PM PST
Expired
Feb 24, 2023, 10:00 AM PST
In force
36 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Adams County, WA, Douglas County, WA, Ferry County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 11 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 1.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2023-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2023-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

921 
WWUS46 KOTX 221259
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
459 AM PST Wed Feb 22 2023

IDZ001>004-WAZ033>038-044-230215-
/O.NEW.KOTX.WC.Y.0002.230223T0600Z-230224T1800Z/
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central
Panhandle Mountains-Washington Palouse-Moses Lake Area-Upper
Columbia Basin-Spokane Area-Northeast Mountains-Okanogan
Highlands-Waterville Plateau-
Including the cities of Tiger, Creston, Newport, Harrington,
Athol, Kellogg, Mullan, Metaline Falls, Sherman Pass, Fourth Of
July Pass, Hayden, Genesee, Fairfield, Wilbur, Spokane Valley,
Pullman, Grand Coulee, Waterville, Tekoa, Othello, Colville,
Inchelium, Coeur d'Alene, Highway 20 Wauconda Summit, Priest
River, Plummer, Dobson Pass, Rosalia, Coulee City, Deer Park, St.
Maries, Ephrata, Moscow, Badger Mountain Road, Ritzville,
Rockford, Wallace, Eastport, Airway Heights, Mansfield,
Northport, Ione, Cheney, Oakesdale, Worley, Fernwood, Boulder
Creek Road, Chewelah, Orin-Rice Road, Quincy, Sandpoint,
Schweitzer Mountain Road, Fruitland, Uniontown, Wauconda, Odessa,
Osburn, Springdale-Hunters Road, Post Falls, Clark Fork,
Pinehurst, Potlatch, Davenport, Downtown Spokane, Republic,
Bonners Ferry, Moses Lake, Kettle Falls, Flowery Trail Road,
Chesaw Road, Colfax, La Crosse, Lookout Pass, and Metaline
459 AM PST Wed Feb 22 2023

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM 
PST FRIDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 10 to 
  20 below zero. Isolated areas across North Idaho may see wind 
  chills as low as 25 below zero.

* WHERE...Portions of North Idaho. Portions of Central, East 
  Central, North Central, Northeast, and Southeast Washington.

* WHEN...From 10 PM this evening to 10 AM PST Friday.

* IMPACTS...The coldest wind chills will occur Thursday and Friday 
  mornings. Exposed skin may become quickly frostbitten or frozen. 
  The cold wind chills could cause frostbite on exposed skin in as 
  little as 30 minutes.

* ADDITIONAL DETAILS...Gusty northeast winds with sustained speeds 
  15 to 30 mph and gusts up to 45 mph are expected through Thursday. 
  The strongest winds will be across the Columbia Basin where 
  localized gusts up to 50 mph are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

Keep pets indoors as much as possible.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

&&

$$

WAZ031-221800-
/O.CON.KOTX.WW.Y.0013.000000T0000Z-230222T1800Z/
Northeast Blue Mountains-
Including the cities of Mountain Road, Peola, Anatone, and
Cloverland Road
459 AM PST Wed Feb 22 2023

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS 
MORNING...

* WHAT...Snow. Additional snow accumulations up to two inches.

* WHERE...Mountain Road, Peola, Anatone, and Cloverland Road.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Travel could be very difficult. The hazardous conditions 
  could impact the Wednesday morning commute. Strong winds could 
  cause damage to trees and power lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

VMT
6 follow-up statements
152 
WWUS46 KOTX 221803
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
1003 AM PST Wed Feb 22 2023

WAZ031-221915-
/O.EXP.KOTX.WW.Y.0013.000000T0000Z-230222T1800Z/
Northeast Blue Mountains-
Including the cities of Peola, Mountain Road, Anatone, and
Cloverland Road
1003 AM PST Wed Feb 22 2023

...WINTER WEATHER ADVISORY HAS EXPIRED...

The threat has ended. Light snow will continue to fall over the next 
couple hours with light snow accumulations.

$$

IDZ001>004-WAZ033>038-044-230715-
/O.CON.KOTX.WC.Y.0002.230223T0600Z-230224T1800Z/
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central
Panhandle Mountains-Washington Palouse-Moses Lake Area-Upper
Columbia Basin-Spokane Area-Northeast Mountains-Okanogan
Highlands-Waterville Plateau-
Including the cities of Chewelah, Rockford, Oakesdale, Wauconda,
Sandpoint, Genesee, Kettle Falls, Chesaw Road, Waterville,
Lookout Pass, Rosalia, Ephrata, Priest River, Deer Park, Coulee
City, Ione, Quincy, Tekoa, Metaline, Davenport, Spokane Valley,
St. Maries, Flowery Trail Road, Post Falls, Plummer, Creston,
Sherman Pass, Moscow, Bonners Ferry, Osburn, Airway Heights,
Fruitland, Boulder Creek Road, Potlatch, Odessa, Orin-Rice Road,
Inchelium, Fernwood, Harrington, Othello, Cheney, Worley,
Eastport, Dobson Pass, Fourth Of July Pass, Colville, Hayden,
Grand Coulee, Schweitzer Mountain Road, Wallace, Metaline Falls,
Springdale-Hunters Road, Tiger, Pinehurst, Downtown Spokane,
Ritzville, Badger Mountain Road, Republic, Kellogg, Mullan,
Wilbur, Athol, La Crosse, Newport, Northport, Coeur d'Alene,
Uniontown, Moses Lake, Pullman, Clark Fork, Colfax, Fairfield,
Mansfield, and Highway 20 Wauconda Summit
1003 AM PST Wed Feb 22 2023

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 
10 AM PST FRIDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 10 to 
  20 below zero. Isolated areas across North Idaho may see wind 
  chills as low as 25 below zero.

* WHERE...Portions of North Idaho. Portions of Central, East 
  Central, North Central, Northeast, and Southeast Washington.

* WHEN...From 10 PM this evening to 10 AM PST Friday.

* IMPACTS...The coldest wind chills will occur Thursday and Friday 
  mornings. Exposed skin may become quickly frostbitten or frozen. 
  The cold wind chills could cause frostbite on exposed skin in as 
  little as 30 minutes.

* ADDITIONAL DETAILS...Gusty northeast winds with sustained speeds 
  15 to 30 mph and gusts up to 45 mph are expected through Thursday. 
  The strongest winds will be across the Columbia Basin where 
  localized gusts up to 50 mph are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

Keep pets indoors as much as possible.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

&&

$$

Fewkes
520 
WWUS46 KOTX 222035
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
1235 PM PST Wed Feb 22 2023

WAZ043-230945-
/O.EXA.KOTX.WC.Y.0002.230223T0600Z-230224T1800Z/
Okanogan Valley-
Including the cities of Okanogan, Nespelem, Bridgeport, Disautel
Pass, Omak, Tonasket, Oroville, and Brewster
1235 PM PST Wed Feb 22 2023

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM 
PST FRIDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 10 to 
  15 below zero.

* WHERE...Okanogan, Nespelem, Bridgeport, Disautel Pass, Omak, 
  Tonasket, Oroville, and Brewster.

* WHEN...From 10 PM this evening to 10 AM PST Friday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

* ADDITIONAL DETAILS...The coldest wind chills will occur Thursday 
  and Friday mornings. Exposed skin may become quickly frostbitten 
  or frozen. The cold wind chills could cause frostbite on exposed 
  skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

IDZ001>004-WAZ033>038-044-230945-
/O.CON.KOTX.WC.Y.0002.230223T0600Z-230224T1800Z/
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central
Panhandle Mountains-Washington Palouse-Moses Lake Area-Upper
Columbia Basin-Spokane Area-Northeast Mountains-Okanogan
Highlands-Waterville Plateau-
Including the cities of Chewelah, Rockford, Oakesdale, Wauconda,
Sandpoint, Genesee, Kettle Falls, Chesaw Road, Waterville,
Lookout Pass, Rosalia, Ephrata, Priest River, Deer Park, Coulee
City, Ione, Quincy, Tekoa, Metaline, Davenport, Spokane Valley,
St. Maries, Flowery Trail Road, Post Falls, Plummer, Creston,
Sherman Pass, Moscow, Bonners Ferry, Osburn, Airway Heights,
Fruitland, Boulder Creek Road, Potlatch, Odessa, Orin-Rice Road,
Inchelium, Fernwood, Harrington, Othello, Cheney, Worley,
Eastport, Dobson Pass, Fourth Of July Pass, Colville, Hayden,
Grand Coulee, Schweitzer Mountain Road, Wallace, Metaline Falls,
Springdale-Hunters Road, Tiger, Pinehurst, Downtown Spokane,
Ritzville, Badger Mountain Road, Republic, Kellogg, Mullan,
Wilbur, Athol, La Crosse, Newport, Northport, Coeur d'Alene,
Uniontown, Moses Lake, Pullman, Clark Fork, Colfax, Fairfield,
Mansfield, and Highway 20 Wauconda Summit
1235 PM PST Wed Feb 22 2023

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 
10 AM PST FRIDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 10 to 
  20 below zero. Isolated areas across North Idaho may see wind 
  chills as low as 25 below zero.

* WHERE...Portions of North Idaho. Portions of Central, East 
  Central, North Central, Northeast, and Southeast Washington.

* WHEN...From 10 PM this evening to 10 AM PST Friday.

* IMPACTS...The coldest wind chills will occur Thursday and Friday 
  mornings. Exposed skin may become quickly frostbitten or frozen. 
  The cold wind chills could cause frostbite on exposed skin in as 
  little as 30 minutes.

* ADDITIONAL DETAILS...Gusty northeast winds with sustained speeds 
  15 to 30 mph and gusts up to 45 mph are expected through Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

Keep pets indoors as much as possible.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

&&

$$

Fewkes
416 
WWUS46 KOTX 230547
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
947 PM PST Wed Feb 22 2023

IDZ001>004-WAZ033>038-044-232200-
/O.CON.KOTX.WC.Y.0002.230223T0600Z-230224T1800Z/
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central
Panhandle Mountains-Washington Palouse-Moses Lake Area-Upper
Columbia Basin-Spokane Area-Northeast Mountains-Okanogan
Highlands-Waterville Plateau-
Including the cities of Hayden, Worley, Ritzville, Chewelah,
Kettle Falls, Boulder Creek Road, Wallace, Othello, Fruitland,
Deer Park, Colville, Uniontown, Post Falls, Dobson Pass, Grand
Coulee, Priest River, Fernwood, Eastport, Chesaw Road,
Springdale-Hunters Road, St. Maries, Wauconda, Northport, Colfax,
Tekoa, Cheney, Sherman Pass, Mansfield, Pinehurst, Davenport,
Rockford, Badger Mountain Road, Moscow, Ione, Fourth Of July
Pass, Coeur d'Alene, Fairfield, Flowery Trail Road, Metaline,
Clark Fork, Schweitzer Mountain Road, Rosalia, Odessa, Newport,
Wilbur, Republic, Harrington, Pullman, Lookout Pass, Moses Lake,
Metaline Falls, Bonners Ferry, Waterville, Ephrata, La Crosse,
Plummer, Coulee City, Airway Heights, Sandpoint, Downtown
Spokane, Athol, Mullan, Quincy, Spokane Valley, Inchelium,
Orin-Rice Road, Creston, Tiger, Oakesdale, Highway 20 Wauconda
Summit, Potlatch, Kellogg, Osburn, and Genesee
947 PM PST Wed Feb 22 2023

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 10 to 
  20 below zero. Isolated areas across North Idaho may see wind 
  chills as low as 25 below zero.

* WHERE...Portions of North Idaho, Central and Eastern Washington.

* WHEN...Until 10 AM PST Friday.

* IMPACTS...The coldest wind chill readings will occur Thursday and 
  Friday mornings. Exposed skin may become quickly frostbitten or 
  frozen. The cold wind chills could cause frostbite on exposed skin 
  in as little as 30 minutes.

* ADDITIONAL DETAILS...Gusty northeast winds with sustained speeds 
  15 to 30 mph and gusts up to 45 mph are expected through Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

Keep pets indoors as much as possible.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

&&

$$

WAZ043-232200-
/O.CON.KOTX.WC.Y.0002.230223T0600Z-230224T1800Z/
Okanogan Valley-
Including the cities of Okanogan, Nespelem, Omak, Brewster,
Bridgeport, Oroville, Tonasket, and Disautel Pass
947 PM PST Wed Feb 22 2023

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 10 to 
  15 below zero.

* WHERE...The Okanogan Valley.

* WHEN...Until 10 AM PST Friday.

* IMPACTS...Exposed skin may become quickly frostbitten or frozen. 
  The cold wind chills could cause frostbite on exposed skin in as 
  little as 30 minutes.

* ADDITIONAL DETAILS...The strongest northerly winds will occur 
  Thursday with gusts 20 to 30 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

LN
854 
WWUS46 KOTX 231410
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
610 AM PST Thu Feb 23 2023

IDZ001>004-WAZ033>038-044-240315-
/O.CON.KOTX.WC.Y.0002.000000T0000Z-230224T1800Z/
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central
Panhandle Mountains-Washington Palouse-Moses Lake Area-Upper
Columbia Basin-Spokane Area-Northeast Mountains-Okanogan
Highlands-Waterville Plateau-
Including the cities of Downtown Spokane, Harrington, Worley,
Tekoa, Moscow, Grand Coulee, Spokane Valley, Dobson Pass,
Northport, Orin-Rice Road, Tiger, Wallace, Coulee City, Deer
Park, Plummer, Kellogg, Rockford, Priest River, Lookout Pass,
Quincy, Fairfield, Metaline Falls, Mullan, Bonners Ferry,
Colville, Schweitzer Mountain Road, Creston, Oakesdale, Highway
20 Wauconda Summit, Post Falls, Pullman, Rosalia, Fruitland,
Newport, Boulder Creek Road, Mansfield, Ritzville, Inchelium, St.
Maries, Potlatch, Moses Lake, Osburn, Fernwood, Republic,
Sandpoint, Uniontown, Fourth Of July Pass, Pinehurst, Airway
Heights, Genesee, Hayden, Flowery Trail Road, Metaline, Chesaw
Road, Badger Mountain Road, Athol, Waterville, Springdale-Hunters
Road, Ephrata, Eastport, Odessa, Chewelah, Ione, Sherman Pass,
Kettle Falls, Othello, Colfax, Cheney, Davenport, La Crosse,
Coeur d'Alene, Wilbur, Clark Fork, and Wauconda
610 AM PST Thu Feb 23 2023

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY...

* WHAT...Very cold wind chills. Wind chills as low as 10 to 20 below 
  zero this morning and Friday morning. Wind chills during the day 
  Thursday will be as low as 5 below zero to 10 above zero.

* WHERE...Portions of North Idaho. Portions of Central, East 
  Central, North Central, Northeast, and Southeast Washington.

* WHEN...Until 10 AM PST Friday.

* IMPACTS...The coldest wind chill readings will occur Thursday and 
  Friday mornings. Exposed skin may become quickly frostbitten or 
  frozen. The cold wind chills could cause frostbite on exposed skin 
  in as little as 30 minutes.

* ADDITIONAL DETAILS...Gusty northeast winds with sustained speeds 
  15 to 25 mph and gusts up to 30 to 40 mph will continue through 
  tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

Keep pets indoors as much as possible.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

&&

$$

WAZ043-240315-
/O.CON.KOTX.WC.Y.0002.000000T0000Z-230224T1800Z/
Okanogan Valley-
Including the cities of Disautel Pass, Okanogan, Oroville, Omak,
Tonasket, Nespelem, Bridgeport, and Brewster
610 AM PST Thu Feb 23 2023

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY...

* WHAT...Very cold wind chills. Wind chills as low as 10 below zero 
  this morning and Friday morning.

* WHERE...Disautel Pass, Okanogan, Oroville, Omak, Tonasket, 
  Nespelem, Bridgeport, and Brewster.

* WHEN...Until 10 AM PST Friday.

* IMPACTS...The dangerously cold wind chills could result in 
  hypothermia or frostbite if precautions are not taken.

* ADDITIONAL DETAILS...Breezy northerly winds with gusts up to 30 
  mph will continue through this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

VMT
299 
WWUS46 KOTX 232214
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
214 PM PST Thu Feb 23 2023

IDZ001>004-WAZ033>038-044-241800-
/O.CON.KOTX.WC.Y.0002.000000T0000Z-230224T1800Z/
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central
Panhandle Mountains-Washington Palouse-Moses Lake Area-Upper
Columbia Basin-Spokane Area-Northeast Mountains-Okanogan
Highlands-Waterville Plateau-
Including the cities of St. Maries, Flowery Trail Road, Grand
Coulee, Bonners Ferry, Dobson Pass, Coeur d'Alene, Sandpoint,
Hayden, Worley, Pinehurst, Metaline, Highway 20 Wauconda Summit,
Chesaw Road, Badger Mountain Road, Uniontown, Newport, Wauconda,
Mansfield, Tekoa, Moscow, Cheney, Osburn, Lookout Pass, Potlatch,
Plummer, Fernwood, Airway Heights, Fairfield, Eastport, Metaline
Falls, Odessa, Inchelium, Tiger, Quincy, Coulee City, Ritzville,
Post Falls, Athol, Northport, Ephrata, Fourth Of July Pass,
Wallace, Sherman Pass, Waterville, Moses Lake, Oakesdale, Spokane
Valley, Rockford, Chewelah, Fruitland, Rosalia, La Crosse,
Pullman, Mullan, Othello, Wilbur, Springdale-Hunters Road,
Colville, Schweitzer Mountain Road, Downtown Spokane, Ione,
Genesee, Creston, Boulder Creek Road, Colfax, Orin-Rice Road,
Clark Fork, Kettle Falls, Harrington, Davenport, Republic, Deer
Park, Kellogg, and Priest River
214 PM PST Thu Feb 23 2023

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY...

* WHAT...Very cold wind chills. Wind chills as low as 10 to 20 below 
  zero through Friday morning.

* WHERE...Portions of North Idaho. Portions of Central, East 
  Central, North Central, Northeast, and Southeast Washington.

* WHEN...Until 10 AM PST Friday.

* IMPACTS...The coldest wind chill readings will occur Friday 
  morning. Exposed skin may become quickly frostbitten or frozen. 
  The cold wind chills could cause frostbite on exposed skin in as 
  little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

Keep pets indoors as much as possible.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

&&

$$

WAZ043-241800-
/O.CON.KOTX.WC.Y.0002.000000T0000Z-230224T1800Z/
Okanogan Valley-
Including the cities of Oroville, Bridgeport, Omak, Disautel
Pass, Tonasket, Brewster, Nespelem, and Okanogan
214 PM PST Thu Feb 23 2023

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY...

* WHAT...Very cold wind chills. Wind chills as low as 10 below zero 
  through Friday morning.

* WHERE...Oroville, Bridgeport, Omak, Disautel Pass, Tonasket, 
  Brewster, Nespelem, and Okanogan.

* WHEN...Until 10 AM PST Friday.

* IMPACTS...Exposed skin may become quickly frostbitten or frozen. 
  The cold wind chills could cause frostbite on exposed skin in as 
  little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

JCLEV
348 
WWUS46 KOTX 241757
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
957 AM PST Fri Feb 24 2023

IDZ001>004-WAZ033>038-043-044-241900-
/O.EXP.KOTX.WC.Y.0002.000000T0000Z-230224T1800Z/
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central
Panhandle Mountains-Washington Palouse-Moses Lake Area-Upper
Columbia Basin-Spokane Area-Northeast Mountains-Okanogan
Highlands-Okanogan Valley-Waterville Plateau-
Including the cities of Grand Coulee, Fruitland, Osburn,
Colville, Chesaw Road, Wauconda, Tonasket, Republic, Creston,
Ephrata, La Crosse, Davenport, Quincy, Flowery Trail Road,
Pinehurst, Wilbur, Colfax, Omak, Downtown Spokane, Sherman Pass,
Newport, Chewelah, Potlatch, Kettle Falls, Rockford, Orin-Rice
Road, Dobson Pass, Eastport, Schweitzer Mountain Road, Odessa,
Tekoa, Cheney, Genesee, Boulder Creek Road, Rosalia, Coulee City,
Spokane Valley, Oakesdale, Highway 20 Wauconda Summit, Badger
Mountain Road, Priest River, Northport, Lookout Pass, Waterville,
Okanogan, Wallace, Uniontown, Fairfield, St. Maries, Airway
Heights, Ione, Bridgeport, Bonners Ferry, Fourth Of July Pass,
Fernwood, Post Falls, Plummer, Nespelem, Athol, Disautel Pass,
Deer Park, Oroville, Metaline, Hayden, Mullan, Springdale-Hunters
Road, Mansfield, Inchelium, Metaline Falls, Moscow, Pullman,
Othello, Coeur d'Alene, Worley, Moses Lake, Brewster, Sandpoint,
Ritzville, Kellogg, Harrington, Clark Fork, and Tiger
957 AM PST Fri Feb 24 2023

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

The threat has ended. Winds have decreased. Temperatures have warmed.

$$

JCLEV

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind chill advisory went out at Feb 22, 3:50 AM PST, 1 hour 9 minutes earlier.

Area forecast discussion, Feb 22, 3:50 AM PST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
350 AM PST Wed Feb 22 2023

.SYNOPSIS...
Much colder temperatures are expected for the next couple days.
Highs for today and Thursday will be in the teens and 20s with
some record cold temperatures expected on Thursday. Meanwhile low
temperatures will plummet into the single digits with sub zero
wind chills expected. Temperatures will begin to moderate by the
weekend as the next potential for lowland snow approaches the
region Saturday night into Sunday.

&&

.DISCUSSION...
Wednesday through Thursday night:
Welcome back, Winter! After a rather mild first 3 weeks of
February, the passage of a strong arctic cold front has brought
the return of winter-like conditions. Currently, temperatures are
running 15 to 30 degrees colder compared to this time yesterday
with readings in the teens and 20s. Radar imagery and surface
pressure analysis this morning reveals a surface low located over
northeast Oregon and southeast Washington with the arctic front
boundary stretching through this region as well. An area of
relatively strong low level frontogenesis along with steep low and
mid level lapse rates continue to support broad snow showers
across eastern Washington and north Idaho. The convective nature
of these showers will result in a wide variety of snow totals
across the Inland Northwest. Some areas could see several inches
pile up in a short amount of time under stronger bands, while
other areas may only see a trace to a couple inches only a few
miles away. In addition, strong northeast winds induced by a
packed northeast pressure gradient will blow snow around, making
it difficult to accurately measure. Snow showers will decrease
from northeast to southwest through this morning as drier air
starts to filter into the region.

Meanwhile, an area of low pressure will develop west of the Cascades
this morning and remain quasi-stationary through at least
Thursday before it receives enough upper level support to shove
it south of the Pacific Northwest. This area of low pressure
combined with strong high pressure over western Canada will keep
the Inland Northwest sandwiched between this strong pressure
gradient for over 48 hours. Sustained winds of 15 to 30 mph with
gusts to 30 to 45 mph will be common from the Purcell Trench down
through the Spokane and CdA metro areas and into the Columbia
Basin and the Palouse. These blustery winds combined with much
colder air behind the arctic front will result in very cold wind
chill values of -10 to -20F Thursday and Friday mornings. Thursday
looks to be the coldest day of the week with maximum temperatures
in the teens to low 20s across much of the region. Many spots
will also flirt with record low high temperatures on Thursday.
Take precautions to protect those most vulnerable. For cold
weather safety tips, please visit weather.gov/safety/cold.

Friday through Tuesday: Temperatures will begin to moderate Friday
as the deep area of low pressure moves out of the Pacific Northwest
and a weak ridge briefly noses into the region. Friday looks to be
rather pleasant compared to Wednesday and Thursday with much weaker
winds and mostly sunny skies. Highs will also climb into the 20s
to low 30s.

Winter continues into the weekend as models are in solid agreement
that the next system will move into region late Saturday into
Sunday. There are still some discrepancies on how strong this
system will be, but it looks to be aided by a modest plume of
moisture. For 48 hour snow totals from 4pm Saturday to 4pm Monday,
the NBM is giving the following probabilities for snow totals:

>1"               >2"                   >4"               >12"
Sandpoint 100%    Sandpoint 90%         Spokane 30%       Stevens 50%
Pullman 75%       Kellogg 85%           Sandpoint 70%     >18"
Kellogg 100%      Spokane 50%           Pullman 20%       Stevens 20%
CdA 90%           Pullman 40%           >8"
Leavenworth 60%   Leavenworth 35%       Lookout Pass 40%
Spokane 80%                             Stevens Pass 75%

Long range models continue to keep the Pacific Northwest in an
active weather period beyond the 7 day forecast with additional
chances for precipitation into the first week of March. /vmt

&&

.AVIATION...
12Z TAFS: Snow showers continue to bring IFR/LIFR conditions to
KLWS/KPUW/KMWH while areas in northeast Washington and north
Idaho such as KGEG/KSFF/KCOE/KSZT have improved to VFR as drier
air filters in from the northeast. Expect showers to decrease from
northeast to southwest through the morning with VFR conditions
returning. A tight pressure gradient will keep winds gusty
through the next 48 hours. North to northeast winds with gusts of
20-40 kts down the Purcell Trench, Okanogan Valley, and over the
Upper Columbia tonight and tomorrow. Winds may produce blowing and
drifting snow with reduced visibility at times with new snow.

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        22   5  17   4  25  11 /  20   0   0  10   0   0
Coeur d'Alene  21   4  16   2  25   9 /  20   0   0  10   0   0
Pullman        25   9  22   8  27  13 /  30   0   0  10   0   0
Lewiston       32  15  29  15  33  18 /  30   0   0  10   0   0
Colville       22   3  16  -3  23   5 /  10   0   0   0   0   0
Sandpoint      18   2  13   2  21   8 /  10   0   0  10   0   0
Kellogg        17   0  13   2  26   8 /   0   0   0  10   0   0
Moses Lake     27  10  22   8  28  13 /  50   0   0   0   0   0
Wenatchee      26   9  20   5  23  10 /  40  10   0  10   0   0
Omak           25   8  20   3  23   8 /  10  10   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Winter Weather Advisory until 10 AM PST this morning for
     Northeast Blue Mountains.

&&

In the hours before

Local storm report, Feb 22, 1:07 AM PST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
107 AM PST WED FEB 22 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     HEAVY SNOW       10 E COLVILLE           48.56N 117.67W
02/21/2023  M8.5 INCH        STEVENS            WA   TRAINED SPOTTER

            MEASURED 11 PM 2/21.

&&

CD

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 4:27 PM PSTSnow Squall WarningOTXSpokane, Stevens63 min
Feb 21, 5:10 PM PSTSnow Squall WarningOTXStevens50 min
Feb 21, 5:27 PM PSTSnow Squall WarningOTXSpokane63 min
Feb 21, 4:06 PM PSTSpecial Weather StatementOTXKootenai54 min

Nearby

Wind Chill Advisories in Washington, 2023Wind Chill Advisories in Idaho, 2023Every wind chill advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.